Alert archive / Georgia / Freeze Warnings in 2014

Freeze Warning 10, NWS Atlanta, GA

April 16, 20145 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Apr 16, 2014, 3:47 PM EDT for 5 counties in Georgia. It took effect at Apr 17, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 3:47 PM EDT (19:47 UTC)
In effect from
Apr 17, 2014, 12:00 AM EDT
Expired
Apr 17, 2014, 9:00 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Greer radar (KGSP), 159 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WWUS72 KFFC 161947
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT WED APR 16 2014

GAZ006-008-009-015-016-170400-
/O.NEW.KFFC.FZ.W.0010.140417T0400Z-140417T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
347 PM EDT WED APR 16 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY.

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA GENERALLY IN AN AREA
  FROM BLUE RIDGE TO HIAWASSEE TO CLEVELAND TO DAHLONEGA.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...FROM MIDNIGHT TO 900 AM EDT THURSDAY MORNING.

* IMPACTS...AS TEMPERATURES DROP OVERNIGHT THEY ARE EXPECTED TO
  FALL NEAR FREEZING...WHICH COULD DAMAGE OR KILL SENSITIVE
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS
IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
3 follow-up statements
404 
WWUS72 KFFC 170148
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT WED APR 16 2014

GAZ006-008-009-015-016-171100-
/O.CON.KFFC.FZ.W.0010.140417T0400Z-140417T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
948 PM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY FOR A 
PORTION OF NORTHEAST GEORGIA...

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA GENERALLY FROM THE
  COHUTTA WILDERNESS TO BLUE RIDGE...DAHLONEGA,,,BLAIRSVILLE...
  CLEVELAND AND HIAWASSEE.

* TEMPERATURES...IN THE LOW 30S.

* TIMING...FROM MIDNIGHT TO 900 AM EDT THURSDAY MORNING.

* IMPACTS...AS TEMPERATURES DROP OVERNIGHT THEY ARE EXPECTED TO FALL
  TO NEAR OR BELOW FREEZING...WHICH COULD DAMAGE OR KILL SENSITIVE
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
967 
WWUS72 KFFC 170820
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 AM EDT THU APR 17 2014

GAZ006-008-009-015-016-171300-
/O.CON.KFFC.FZ.W.0010.000000T0000Z-140417T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
420 AM EDT THU APR 17 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA GENERALLY FROM THE 
  COHUTTA WILDERNESS TO BLUE RIDGE...DAHLONEGA... ...
  BLAIRSVILLE... CLEVELAND AND HIAWASSEE. 

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...THROUGH 900 AM EDT THIS MORNING.

* IMPACTS...AS TEMPERATURES DROP OVERNIGHT THEY ARE EXPECTED TO 
  FALL TO NEAR OR BELOW FREEZING...WHICH COULD DAMAGE OR KILL 
  SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
175 
WWUS72 KFFC 171317
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 AM EDT THU APR 17 2014

GAZ006-008-009-015-016-171430-
/O.EXP.KFFC.FZ.W.0010.000000T0000Z-140417T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
917 AM EDT THU APR 17 2014

...FREEZE WARNING HAS EXPIRED ACROSS FAR NORTHEAST GEORGIA...

TEMPERATURES HAVE WARMED TO ABOVE FREEZING ACROSS FAR NORTHEAST
GEORGIA THIS MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Apr 16, 3:46 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 16, 3:46 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT WED APR 16 2014

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MOSTLY ZONAL FLOW ALOFT TRANSITIONING TO SOUTHWEST OVERNIGHT. AT THE
SURFACE HIGH PRESSURE WILL CONTINUE TO NOSE INTO THE CWA SETTING UP
A WEDGE PATTERN THROUGH THE SHORT TERM. LOW PRESSURE DEVELOPING IN
THE NORTHEAST GULF SHOULD BRING SHOWERS BACK INTO THE CENTRAL AND
SOUTHERN GA AREA BY THURSDAY NIGHT. HAVE INCLUDED LOW POPS ACROSS
MUCH OF CENTRAL GA BEGINNING 00Z FRIDAY. AIR MASS REMAINS STABLE
THROUGH THE PERIOD SO NO THUNDER HAS BEEN MENTIONED. TEMPERATURE
GUIDANCE LOOKS CLOSE THROUGH THE PERIOD. DUE TO EAST WINDS...HAVE
GENERALLY STAYED A BIT ON THE WARMER SIDE OF THE MINS AND TOWARD THE
COOLER SIDE OF THE MAXES. OVERNIGHT LOWS SHOULD BE ABOVE FREEZING
ACROSS THE CWA TONIGHT EXCEPT FOR THE NE CORNER. HAVE ISSUED ANOTHER
FREEZE WARNING FOR THAT AREA. WINDS SHOULD STAY UP A BIT OVERNIGHT
SO NOT EXPECTING FROST TO BE AN ISSUE. THINK CLOUDS SHOULD STAY OUT
OF THE CWA TONIGHT...BUT EASTERLY WINDS MAY BRING THEM WESTWARD
AFTER SUNRISE TOMORROW.

41

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LONG TERM MODELS ARE BEGINNING TO MERGE IN THEIR SOLUTIONS FOR THE
THE NEXT SYSTEM ON FRIDAY. ECMWF CONTINUES TO BE AGGRESSIVE IN
BRINGING PRECIP FURTHER NORTH BUT INDICATIONS IN THE 12Z RUNS HAVE
BEEN FOR THE GFS TO TREND TOWARD A MORE NORTHWARD SOLUTION AS
WELL. WILL CONTINUE WITH CHANCE POPS NORTH TO LIKELY POPS SOUTH ON
FRIDAY...TRANSITIONING TO EASTERN SECTIONS LATE FRIDAY.
INSTABILITY REMAINS VERY LOW WITH THIS SYSTEM AND ONLY THE EXTREME
SOUTH SHOULD SEE THUNDER CHANCES AND IT WILL BE MARGINAL AT BEST.

MORE DISCREPANCIES FOR EARLY NEXT WEEK AS WE TRANSITION TO MORE
ZONAL FLOW AND ISSUE BECOMES TRYING TO TIME EMBEDDED SHORTWAVES.
GFS IS QUICKER THAN THE ECMWF AND BRINGS FIRST SYSTEM THROUGH ON
MONDAY FOR THE NORTH. BOTH EVENTUALLY BRING A MAIN IMPULSE THROUGH
BUT THE GFS INDICATES IT WILL BE EARLY TU WHILE THE ECMWF IS
HINTING MORE TUE NIGHT. HAVE SPLIT THE DIFFERENCE FOR NOW BUT IF
TRENDS CONTINUE WITH SUBSEQUENT MODEL RUNS...WILL LIKELY NEED TO
INCREASE POP CHANCES. INSTABILITY CERTAINLY LOOKS MORE IMPRESSIVE
THAN OTHER SYSTEMS THIS YEAR AND WITH MODEST SHEAR WILL NEED TO BE
MONITORED CLOSELY FOR SEVERE POTENTIAL.

DEESE/16

AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. EAST TO NORTHEAST WINDS
WILL CONTINUE 10 TO 12KT THIS AFTERNOON WITH SOME GUSTS TO 20KT.
WINDS DIMINISHING TONIGHT BUT SHOULD RANGE 8 TO 10KT. EAST WINDS
BECOMING GUSTY AGAIN AFTER 12Z THURSDAY AS LOW PRESSURE DEVELOPS IN
THE NORTHERN GULF. SOME STRATO CU DEVELOPING AROUND 030 TO 035 AFTER
14Z THURSDAY...BUT POSSIBLY MAY DEVELOP EARLIER.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT MEDIUM ON CEILINGS FOR
TOMORROW MORNING.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          36  63  47  64 /   0   5  10  40
ATLANTA         41  60  52  64 /   0   5  10  40
BLAIRSVILLE     31  61  42  65 /   0   5  10  40
CARTERSVILLE    36  62  47  67 /   0   5  10  40
COLUMBUS        42  66  53  69 /   0  10  30  40
GAINESVILLE     38  59  47  63 /   0   5  10  40
MACON           40  65  52  67 /   0   5  20  40
ROME            35  62  47  67 /   0   5  10  40
PEACHTREE CITY  36  63  50  67 /   0   5  10  40
VIDALIA         44  67  55  69 /   0  10  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY FOR
THE FOLLOWING ZONES: FANNIN...LUMPKIN...TOWNS...UNION...WHITE.

&&

SHORT TERM...41
LONG TERM....16
AVIATION...41
Hazardous weather outlook, Apr 16, 4:36 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 AM EDT WED APR 16 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
436 AM EDT WED APR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS TO THE AREA FRIDAY
AND FRIDAY NIGHT. A SECOND SYSTEM WILL AFFECT THE AREA LATE MONDAY
AND INTO TUESDAY WITH SHOWERS AND AN INCREASING THREAT OF
THUNDERSTORMS. THE STRONG TO SEVERE STORM POTENTIAL WILL NEED TO
BE MONITORED CLOSELY AS A SERIES OF UPPER LEVEL DISTURBANCES LOOKS
TO AFFECT THE REGION THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Freeze Warnings in Georgia, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.